Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Blood in urine after having catheter
    avatar
    Punkin2010 posted:
    I'm not sure if this is the correct place to post this question, as I am new to the site but I was wondering if anyone else had experienced these problems, or if they could help....My father-in-law (who has had prostate radiation) went in the hospital for an atrial valve replacement, and had a catheter. He was doing well, & the catheter was removed. He then coded & had to be moved to ICU where they put another catheter in. Since that time he has had blood in his catheter bag. That was 40 days ago, he's been in the hospital all this time, had 25+ pints of blood, and four operations to cauterize the prostate & bladder, but it has not worked & he continues to bleed. The doctors have told us the bleeding is because he's had prostate radiation, & having a catheter afterwards always irritates it, and causes it to bleed. We are suspicous if this is the truth, or if they have damaged him in some way. We are searching for answers, &/or suggestions on what to do?
    Reply
     
    avatar
    Diane K Newman, RN-C, MSN, ANP responded:
    It is true that bleeding can occur for a significant amount of time after radiation for prostate cancer. A catheter may be further irritating the bladder, causing bleeding. If they are giving your father-in-law a blood thinner (e.g heparin), this may also cause more bleeding.


    Helpful Tips

    Overactive Bladder ? Don?t Suffer in SilenceExpert
    Considered abnormal at any age, overactive bladder is a very common condition that affects both men and women but is more common in women. ... More
    Was this Helpful?
    31 of 42 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Diane Newman's website